Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Stage four lung cancer, shallow breathing, unconscious, bloody foam from nose. What does this indicate?

My dad is dying of metastasized stage four lung cancer in home hospice care. He has been unconscious and has started the death rattle sound 24 hours ago. Over the past two hrs his breath is more shallow and dk brown bloody foam is coming from his nose . Does this indicate that he will die very soon? We want his suffering to end. He is on hourly doses of liquid morphine with lorazepam ever other hr.
Asked On : Wed, 9 Jan 2013
Answers:  1 Views:  363
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi, my sympathies to you and your family

From the signs that you described it does sound as though his death is imminent. Shallow, rapid breathing is one of the cardinal indicators that a person is likely to die soon.
Other indicators would be- the skin becomes cool, he becomes unresponsive.

I hope this helps and wish you and your family the best
Answered: Wed, 9 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor